Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 79, NWS Louisville, KY

June 29, 2001Washington County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 29, 2001, 6:10 PM EST for Washington County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2001, 6:10 PM EST (23:10 UTC)
Expired
Jun 29, 2001, 7:00 PM EST
In force
50 min
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, IN

The radar

The Louisville radar (KLVX), 69 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 292311
SVRSDF

INC175-300000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EST FRI JUN 29 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 700 PM EST

* AT 607 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ORGAN SPRINGS...OR ABOUT 28 MILES
  NORTHWEST OF LOUISVILLE...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BECKS MILL...ROSEBUD AROUND 615 PM EST
  SALEM AROUND 635 PM EST
  SMEDLEY AROUND 640 PM EST
  CANTON AROUND 645 PM EST
  CAMPBELLSBURG AROUND 650 PM EST

LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.

LAT...LON 3841 8626 3840 8603 3880 8596 3882 8628

STUREY/MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:45 PM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 29, 1:45 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EDT FRI JUN 29 2001

THUNDERSTORMS ACROSS CENTRAL TENNESSEE WILL GRADUALLY WORK NORTH
ACROSS OUR COUNTY FORECAST AREA (CFA) DURING THE LATE AFTERNOON AND
EVENING. PRECIPITABLE WATER VALUES REMAIN HIGH (1.5 INCHES) AND SOME
LOCATIONS MAY SEE UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME
THIS AFTERNOON.

MODEL DATA GRADUALLY SHIFTS THE UPPER LOW TO THE SOUTHWEST INTO
TEXAS. AT THE SAME TIME A MORE WEST TO NORTHWEST FLOW DEVELOPS OVER
THE NORTHEAST STATES. A COLD FRONT WILL DROP INTO KENTUCKY ON MONDAY
BUT WILL BECOME STATIONARY ACROSS THE AREA THROUGH THE MIDDLE OF
NEXT WEEK. THEREFORE WE WILL CONTINAUE TO MENTION DIURNALLY DRIVEN
THUNDERSTORMS EACH DAY THROUGH THE 4TH OF JULY.

TEMPERATURES WILL NOT CHANGE MUCH WITH READINGS IN THE MID AND UPPER
80S AND LOWS FROM 65 TO 70 DEGREES.

.SDF...NONE.
JA

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.